MAUDE Adverse Event Report: COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G50227
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, an advance 18 lp low profile balloon catheter ruptured upon minimal inflation in the patient's subclavian vein.Reportedly the rupture occurred at nominal pressure.A mixture of isoview 300 contrast to saline in a ratio of 60% contrast to 40% saline was used, and the patient's vessel was neither calcified nor angulated.The initial reporter is not certain if the rupture was longitudinal or circumferential.During removal of the complaint device, a wire guide was in place, and it was provided that the advance 18 lp low profile balloon catheter was allowed to return to ambient pressure.Clockwise rotation upon removal was not conducted.It was initially reported the complaint device was used during a peripherally inserted central catheter (picc) procedure.Additional information has been requested to confirm this report but has not yet been received.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information regarding event details has been requested but has not yet been received.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, or unavailable.Additional information: additional information was provided on 30jan2019 regarding this event.The cook representative was able to confirm the procedure was a picc line insertion.Access was gained using a cook micro puncture set.The complaint balloon was inflated during it's initial insertion using a cook inflation device and ruptured on the first inflation.Inflation time was less than one second when the balloon ruptured releasing the contrast liquid.After the rupture, the balloon was removed in it's entirety through another manufacturer's sheath.It did not separate.The procedure was successfully completed without any adverse effect.Concomitant medical devices: bard picc (peel away) set.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation/evaluation: a review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, quality control, and visual inspection of the returned device was conducted during the investigation.One used advance 18lp low profile pta balloon dilatation catheter was returned for investigation and confirms a longitudinal rupture along the balloon material.The returned device confirms the customer¿s report of a balloon rupture.The device master record was reviewed and contain the controls to capture and prevent damage in the device, including the balloon material, prior to packaging and shipping of the device.No gaps were found during the manufacturing process or controls in place.The instruction for use (ifu), t_418_rev7, outlines the intended use of the device is outlined as being designed for percutaneous transluminal angioplasty (pta) of lesions in peripheral arteries including iliac, renal, popliteal, infrapopliteal, femoral and iliofemoral as well as obstructive lesions of native or synthetic arteriovenous dialysis fistulae.It is noted that the device is not indicated for usage in the subclavian vein, as it was used.The device history record for the product was reviewed and found to be complete and accurate.No relevant nonconformances were recorded.There have been no other complaints with this product lot number recorded.The device history lends no reason to believe or evidence to suggest that the device was manufactured outside of current specifications.Based on the information provided and the results of our investigation, a definitive root cause cannot be determined at this time, however appropriate measures have been initiated to address this failure mode.Per the [quality engineering] risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.This information is detailed in section h10.

Brand Name
ADVANCE 18 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8253006
Report Number1820334-2019-00033
Device Sequence Number16630964
Product Code DQY
UDI-Device Identifier10827002502274
UDI-Public(01)10827002502274(17)210820(10)9105252
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K073378
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/20/2021
Device Model NumberG50227
Device Catalogue NumberPTA4-18-80-4-4
Device Lot Number9105252
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/26/2018
Supplement Date Received by Manufacturer01/30/2019
03/25/2019
Initial Report FDA Received Date01/16/2019
Supplement Report FDA Received Date01/31/2019
03/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR
Patient Weight68